Vol. 12, No. 8, 2019

Download this article
Download this article For screen
For printing
Recent Issues

Volume 12
Issue 8, 1261–1439
Issue 7, 1081–1260
Issue 6, 901–1080
Issue 5, 721–899
Issue 4, 541–720
Issue 3, 361–539
Issue 2, 181–360
Issue 1, 1–180

Volume 11, 5 issues

Volume 10, 5 issues

Volume 9, 5 issues

Volume 8, 5 issues

Volume 7, 6 issues

Volume 6, 4 issues

Volume 5, 4 issues

Volume 4, 4 issues

Volume 3, 4 issues

Volume 2, 5 issues

Volume 1, 2 issues

The Journal
About the Journal
Editorial Board
Subscriptions
Editors’ Interests
Scientific Advantages
Submission Guidelines
Submission Form
Ethics Statement
Editorial Login
ISSN: 1944-4184 (e-only)
ISSN: 1944-4176 (print)
Author Index
Coming Soon
 
Other MSP Journals
The monochromatic column problem with a prime number of colors

Loran Crowell and Steve Szabo

Vol. 12 (2019), No. 8, 1415–1422
Abstract

Let p1,,pn be a sequence of n pairwise coprime positive integers, P = p1pn, and 0,,m 1 be a sequence of m different colors. Let A be an n × mP matrix of colors in which row i consists of blocks of pi consecutive entries of the same color with colors 0 through m 1 repeated cyclically. The monochromatic column problem is to determine the number of columns of A in which every entry is the same color. The solution for a prime number of colors is provided.

Keywords
monochromatic column problem, Chinese remainder theorem, multiple sequence alignment problem
Mathematical Subject Classification 2010
Primary: 05A15, 11A07
Milestones
Received: 5 July 2019
Revised: 6 August 2019
Accepted: 12 August 2019
Published: 25 October 2019

Communicated by Kenneth S. Berenhaut
Authors
Loran Crowell
Eastern Kentucky University
Richmond, KY
United States
Steve Szabo
Eastern Kentucky University
Richmond, KY
United States